MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date and implant date estimated as the first date of the month of the aware date, as no event date or implant date was reported.
 
Event or Problem Description
It was reported that the catheter broke down.An 8.3/25 expel drainage catheter with twist-loc hub was in a patient for about three weeks.It was then noted that the device looked like it broke down and rotted.No patient complications were reported.
 
Additional Manufacturer Narrative
Event date and implant date estimated as the first date of the month of the aware date, as no event date or implant date was reported.Device evaluated by the manufacturer: the device was returned for analysis.A visual inspection revealed that the device was returned with the shaft separated near to the bladder pigtail and with evidence of cracks along the device.It is important to mention the most distal section of he catheter was not returned for analysis.
 
Event or Problem Description

Brand Name
EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8716311
Report Number2134265-2019-07195
Device Sequence Number1845179
Product Code FGE
UDI-Device Identifier08714729860587
UDI-Public08714729860587
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUZ
PMA/510(K) Number
K141335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2021
Device Model Number32900
Device Catalogue Number32900
Device Lot Number0022656460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1